MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1317-06-S
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was also noted that heparin and dabigatran were reversed after the effusion.There were no errors reported on any bwi equipment during the procedure.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: carto 3 external reference patch (model# d-1283-02 lot# ll013454).Webster cs 10 pole (model#d-1317-07-s lot# 17596626m).Cook medical transseptal needle (refg02364/7524323).St.Jude medical sl0 8 french sheath (ref407449/5881841).(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a redo pulmonary vein isolation (pvi) ablation procedure under general anesthesia for atrial fibrillation and atrial ectopy with an thermocool® sf nav bi-directional catheter and suffered a pericardial effusion requiring extended hospitalization.Coronary sinus (cs) catheter was placed in the cs, transseptal puncture was performed, and the thermocool® sf nav bi-directional catheter was positioned in the right atrium for mapping.A x-ray revealed contrast medium in the pericardial space.Patient remained hemodynamically stable throughout.Remainder of procedure was aborted.Patient remained in the catheterization lab under general anesthesia while the physician evaluated the severity of the effusion/perforation.After approximately 45-60 minutes, the patient emerged from anesthesia and was transferred to the intensive care unit (icu) for monitoring.Patient was under general anesthesia for 90 minutes.Patient required one day of extended hospitalization as a result of the adverse event for monitoring.Patient has since fully recovered.Factors cited that may have contributed to the adverse event include a narrow anatomical window for transseptal puncture.It was noted that the event occurred during transseptal phase.Physician¿s opinion regarding the cause of the adverse event is that it was related to procedure or patient condition.Transseptal puncture was performed with a cook medical transseptal needle.Sheath in use was a st.Jude medical sl0 8 french sheath.Generator parameters, generator settings, power titration, overall ablation time at the site of injury, and last ablation cycle time at the site of injury were not reported, as no ablation was performed.Patient received anticoagulant (heparin 8000 units) during the procedure.No activated clotting time was reported.It was noted that oral dabigatran was taken pre-procedure.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6753706
Report Number9673241-2017-00607
Device Sequence Number162664
Product Code LPB
UDI-Device Identifier10846835003130
UDI-Public(01)10846835003130(11)170328(17)200228(10)17660960L
Combination Product (Y/N)N
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberD-1317-06-S
Device Catalogue NumberBNI35BBH
Device Lot Number17660960L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2017
Initial Report FDA Received Date07/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age76 YR
Patient Weight83